Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taking fast-acting azithromycin for pneumonia, getting body ache, cold, sot,mach pain. What could be wrong?

I recently had to go to the ER in January 2013 (a couple months ago) due to pneumonia. They prescribed me "fast-acting azithromycin" and it was only 3 pills. I felt better for a while, but all of a sudden this last sunday, I felt like a bomb just hit me....everywhere neck, my back, my throat, my head, my nose is running and stuffy, it's a little hard to breathe, I'm very lethargic and tired, and my stomach feels like it's in knots....I don't know if these were the same symptoms as my previous pneumonia, I don't think so, but is it possible the azithromycin didn't completely kill the pneumonia bacteria? Or does this sound like something else?
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
HI, thanks for using healthcare magic

There is an effective course of azithromycin that is taken for only 3 days, it does not require 7 days..

Since this illness you are now experiencing is occurring 2 to 3 months later, it is not related to that previous infection but is a separate new infection.

It is most likely that it is a viral illness because these are the most common cause for the symptoms you are describing. Viral illnesses such as the common cold or the flu virus are associated with muscle and joint pain, loss of appetite, fatigue and general malaise, nasal congestion, sore throat, fever, cough.

You may want to consider using pain killers such as paracetamol which would help with the joint and muscle pain. Topical and nasal decongestants would help with the stuffy nose, these are usually combined with antihistamines which would be helpful as well.

The symptoms can last 1 to 2 weeks.

If you feel very unwell and home treatment is not helpful then you should consider visiting your doctor.

I hope this helps
Answered: Fri, 12 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor